MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20051E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite extension set was leaking.The following information was received by the initial reporter with the following verbatim: the product leaks from an unknown location after use.
 
Additional Manufacturer Narrative
Investigation result: one 20051e sample was returned without packaging for investigation; the set was filled with residual fluid, and was received alongside a bd posiflush sp 5ml syringe.The customer reported that the affected sample was from lot 23125338 and leaked "from an unknown location after use." the returned sample was subjected to leakage testing in order to replicate the customer's experience; leakage was observed from the smartsite.Upon closer inspection, the smartsite piston was identified to be damaged.The details of this feedback were forwarded to the manufacturing site for investigation.A definitive root cause for the customer's experience could not be determined during the investigation, however they confirmed that the smartsite is assembled by automatic assembly machine which is capable of detecting damage of this nature, and automatically rejecting them to ensure that they do not continue on to subsequent assembly steps.Furthermore the customer confirmed that the leakage was identified at the end of the infusion, therefore it is unlikely that a manufacturing defect contributed to the customer's experience.A review of the production records for lot 23125338 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.A review of the customer feedback database indicates that this is an isolated feedback with no further reports of this nature against the 20051e product in the past 12 months.
 
Event or Problem Description
No additional information.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19975341
Report Number9616066-2024-01126
Device Sequence Number7048101
Product Code FPA
UDI-Device Identifier07613203012331
UDI-Public(01)07613203012331
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20051E
Device Lot Number23125338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown